Alert archive / Wyoming / Red Flag Warnings in 2015
Red Flag Warning 14, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Jul 28, 2015, 12:46 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2015, 12:46 PM MDT (18:46 UTC)
- Expired
- Jul 28, 2015, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
128 WWUS85 KCYS 281846 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1246 PM MDT TUE JUL 28 2015 ...RED FLAG CONDITIONS OVER THE PLAINS OF SOUTHEAST WYOMING THROUGH THE AFTERNOON... .A VERY DRY AIRMASS HAS CAUSED RELATIVE HUMIDITY VALUES TO FALL TO 13-15 PERCENT IN AREAS TO THE EAST OF THE LARAMIE RANGE. WEST TO NORTHWEST WINDS WILL CONTINUE TO GUST TO 25-30 MPH THROUGH THE AFTERNOON. THE COMBINATION OF LOW HUMIDITIES AND GUSTY WINDS WILL CAUSE RAPID FIRE GROWTH IF ANY FIRES DEVELOP. WYZ301-310-290100- /O.NEW.KCYS.FW.W.0014.150728T1846Z-150729T0100Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 1246 PM MDT TUE JUL 28 2015 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES 301 AND 310... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 301 AND 310. * WIND...WEST TO NORTHWEST WINDS GUSTING TO 25 TO 35 MPH. * HUMIDITY...12-15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY LEAD TO EXTREME FIRE BEHAVIOR. && $$
1 follow-up statement
893 WWUS85 KCYS 290051 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 651 PM MDT TUE JUL 28 2015 WYZ301-310-290200- /O.EXP.KCYS.FW.W.0014.000000T0000Z-150729T0100Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 651 PM MDT TUE JUL 28 2015 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 301 AND 310... RELATIVE HUMIDITY VALUES WILL CONTINUE TO INCREASE THROUGH THE EVENING AND OVERNIGHT. WINDS WILL ALSO GRADUALLY SUBSIDE DURING THE NEXT HOUR OR TWO. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 28, 12:11 PM MDT, 35 minutes earlier.
Area forecast discussion, Jul 28, 12:11 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1211 PM MDT TUE JUL 28 2015 .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 402 AM MDT TUE JUL 28 2015 AN UNSEASONABLY STRONG COLD FRONT CONTINUES TO ADVANCE EAST ACROSS THE WESTERN NE PANHANDLE EARLY THIS AM. POST-FROPA WINDS HAVE BEEN RATHER GUSTY WITH EXCELLENT LLVL COLD ADVECTION AND FAVORABLE SFC PRESSURE RISES (8MB/6HR) SPREADING ACROSS CENTRAL/EASTERN WYOMING OVER THE LAST SEVERAL HOURS. WIND GUSTS BETWEEN 40 AND 50 MPH WERE COMMON BETWEEN 04Z AND 08Z...BUT WINDS ARE STARTING TO RELAX A BIT AS MSLP GRADIENTS WEAKEN FROM W-E. THE DEEPEST COLD AIR STILL LAGS WELL TO THE NORTHWEST OF THE SURFACE FRONT. IN FACT...THE 07Z LAKE YELLOWSTONE OBSERVATION SHOWED A TEMPERATURE OF 34 DEGREES. HIGHER ELEVATIONS AT JACKSON HOLE EVEN RECEIVED ACCUMULATING SNOW WHICH IS NO SURPRISE GIVEN H7 TEMPS WELL BELOW 0 DEG C. FORTUNATELY (OR UN- FORTUNATELY IF YOU ARE HOPING FOR WINTER)...DO NOT EXPECT THIS TO HAVE AN IMPACT ON OUR CWA AS THE COLDEST AIR SHOULD SLIDE EASTWARD ALONG THE WY-MT BORDER BEHIND THE CLOSED LOW AND ATTENDANT NEG TILT MID LVL SHORTWAVE. HOWEVER...COLD ADVECTION ALOFT WILL CONTINUE FOR MUCH OF THE AREA THROUGH MID AFTN. H7 TEMPS WILL BE AROUND 10 DEG C COOLER THAN YESTERDAY...BUT PLENTY OF SUNSHINE AND SUBSIDENCE UNDER CONFLUENT FLOW ALOFT WILL LIMIT THE OVERALL EFFECT. STILL EXPECT TO SEE HIGHS AROUND 10-15 DEGREES F COOLER THAN MONDAY. VERY FEW FORECAST CONCERNS THROUGH THE PERIOD ASIDE FROM CHALLENGES IN THE FIRE WEATHER REALM FOR TODAY. WE ARE SEEING EXTREMELY POOR RH RECOVERIES TONIGHT IN FWZ 310 WHERE WINDS HAVE STAYED UP LONGER AND PROMOTED LLVL MIXING. KCYS HAD AN RH OF 30 PCT AT 08Z...SO THINK WE WILL BE GETTING CLOSE TO THAT CRITERIA BY EARLY AFTN AS A MUCH DRIER AIR MASS BECOMES ESTABLISHED POST-FROPA. ALTHOUGH FORECAST SOUNDINGS FROM ALL MODELS SHOW WINDS ALOFT GRADUALLY WEAKENING...BOTH THE GFS AND NAM AGREE WITH DEEP MIXING TO AROUND 10K FEET...SO WE WILL MOST LIKELY SEE AT LEAST OCCASIONAL GUSTS AROUND 25 MPH OR SO. THIS WILL BE TRICKY THOUGH AS A MODEST MSLP GRADIENT SUGGESTS A VERY MARGINAL EVENT WITH WEAKER SUSTAINED WINDS. DECIDED AGAINST RED FLAG WARNING ISSUANCE FOR NOW...BUT WE WILL CONTINUE TO MONITOR. NO OTHER ISSUES TO SPEAK OF. DO NOT EXPECT ANY CHANCES FOR PCPN OVER THE NEXT 24 TO 48 HOURS WITH H7-H3 RH VALUES LESS THAN 20 PERCENT AND LARGE SCALE SINKING MOTION. CANNOT RULE OUT SOME CONVECTION OVER THE FAR EASTERN PLAINS ON THU AFTN ALONG THE SFC TROUGH...BUT ALL SIGNS STILL POINT TO IT BEING EXTREMELY DRY ALOFT. WILL MAINTAIN SCHC POPS THOUGH AS THE GFS AND ECMWF BOTH SHOW CAPES AROUND 1500 J/KG ALONG WITH SOME LIGHT QPF. .LONG TERM...(THURSDAY THROUGH MONDAY) ISSUED AT 402 AM MDT TUE JUL 28 2015 THURSDAY NIGHT/FRIDAY...RELATIVELY DRY NORTHWEST FLOW ALOFT CONTINUES. WITH MEAGER LOW AND MID LEVEL MOISTURE...WILL KEEP THE FORECAST DRY...WHICH MESHES UP WELL WITH OUR SURROUNDING OFFICES. SATURDAY...MOSTLY DRY WEATHER LOOKS LIKE THE BEST BET AS FLOW ALOFT STAYS NORTHWEST WITH MINIMAL LOW AND MID LEVEL MOISTURE AND RELATIVELY WARM MID LEVEL TEMPERATURES...LIKELY ACTING AS A LIMITING FACTOR FOR THUNDERSTORM INITIATION. SUNDAY...GREAT BASIN RIDGE ALOFT CONTINUES TO DOMINATE. AGAIN...WITH MINIMAL LOW AND MID LEVEL MOISTURE...THUNDERSTORM CHANCES APPEAR QUITE MEAGER. MONDAY...GFS PROGS SLIGHT INCREASE IN LOW AND MID LEVEL MOISTURE WHICH MAY HELP TO SPARK ISOLATED THUNDERSTORMS IN THE AFTERNOON/EVENING HOURS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1211 PM MDT TUE JUL 28 2015 SKIES WILL REMAIN MOSTLY CLEAR THROUGH THE PERIOD. GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED TO CONTINUE THROUGH LATE THIS AFTERNOON BEFORE DIMINISHING IN THE EARLY EVENING. TONIGHT...WINDS WILL VEER TO THE SOUTHEAST ALONG AND EAST OF THE LARAMIE RANGE AND WILL INCREASE LATE WEDNESDAY MORNING. RIGHT NOW...EXPECTING GUSTS AROUND 20 KTS FOR THESE AREAS. && .FIRE WEATHER... ISSUED AT 402 AM MDT TUE JUL 28 2015 GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH THE LATE MORNING ACROSS MUCH OF THE DISTRICT AND WILL SLOWLY SUBSIDE THROUGH THE DAY. WINDS MAY DECREASE ENOUGH DURING THE AFTERNOON AT TIME OF LOWEST AFTERNOON HUMIDITIES TO KEEP FIRE WEATHER CONCERNS MARGINAL...BUT WILL CLOSELY MONITOR TRENDS DURING THE LATE MORNING ESPECIALLY ACROSS FIRE WEATHER ZONE 310 WHERE HUMIDITY RECOVERIES OVERNIGHT HAVE BEEN POOR. HUMIDITIES WILL IMPROVE ACROSS THE PLAINS ON WEDNESDAY WITH MUCH LESS WIND ACROSS THE DISTRICT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...CLH LONG TERM...RUBIN AVIATION...RJM FIRE WEATHER...RJM
Hazardous weather outlook, Jul 28, 5:52 AM MDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 552 AM MDT TUE JUL 28 2015 WYZ101>119-291200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 552 AM MDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WARM AND DRY CONDITIONS WILL COMBINE WITH GUSTY WEST TO SOUTHWEST WINDS AROUND 25 MPH TO ELEVATE FIRE WEATHER CONCERNS EARLY THIS AFTERNOON...ESPECIALLY ACROSS THE PLAINS OF SOUTHEAST WYOMING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-019>021-054-055-095-096-291200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 552 AM MDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:34 PM MDT | Special Weather Statement | CYS | Laramie | 56 min |
Nearby
Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.